Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 17, 2021, 4:33 AM EDT for Warren County, Pennsylvania. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 4:33 AM EDT (08:33 UTC)
- Expired
- Jul 17, 2021, 5:30 AM EDT
- In force
- 57 min
- Issued by
- NWS State College, PA
County Warren County, PA
The radar
The Buffalo radar (KBUF), 121 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
672 WWUS81 KCTP 170833 SPSCTP Special Weather Statement National Weather Service State College PA 433 AM EDT Sat Jul 17 2021 PAZ004-170930- Warren PA- 433 AM EDT Sat Jul 17 2021 ...STRONG THUNDERSTORMS WILL AFFECT PARTS OF WARREN COUNTY UNTIL 530 AM EDT... At 432 AM EDT, Doppler radar indicated strong thunderstorms along a line extending from near Findley Lake to Corry to near Columbus to near Riceville to 7 miles east of Guys Mills. Movement was northeast at 45 mph. Very heavy rain is expected. Wind gusts up to 45 mph are possible. Locations impacted include... Warren, Columbus, Youngsville, Russell, Spring Creek, Scandia, Lottsville, Grand Valley, Garland, Warren South, Sugar Grove, Starbrick and Bear Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Minor flooding may develop. Do not drive into water covering the roadway. && LAT...LON 4200 7892 4189 7901 4168 7961 4200 7960 TIME...MOT...LOC 0832Z 241DEG 38KT 4206 7972 4195 7963 4187 7961 4177 7971 4165 7983 $$ Lambert
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 17, 4:26 AM EDT, 7 minutes earlier.
Area forecast discussion, Jul 17, 4:26 AM EDT, 7 minutes before
Area Forecast Discussion National Weather Service State College PA 426 AM EDT Sat Jul 17 2021 .SYNOPSIS... A cold front over the eastern Great Lakes will drift very slowly to the south through the upcoming weekend as several weak waves of low pressure ride northeast along it. The very warm and humid airmass across Pennsylvania ahead of the front will help to create numerous showers and scattered thunderstorms. Locally heavy rain and isolated strong wind gusts will once again push through central PA Saturday afternoon and evening. Drier air should push south into the northern part of the Commonwealth on Sunday, though scattered to numerous showers and a few thunderstorms are likely across the Lower Susquehanna Valley. A slow moving upper trough is likely to linger over the area into much of next week, bringing overall drier conditions and a reprieve from excessive humidity. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Slow moving front across northern PA continues to keep light to moderate rain in place, with heavy showers/embedded storms continuing down across the lower to mid Susquehanna Valley. Fortunately, these latter areas didn't receive much rain earlier and should thus be okay in terms of flooding tonight. The heavy rain threat may attempt to pick up again across portions of NW PA overnight along/ahead of the stalled frontal boundary as a surface low traverses Lake Erie. Aloft, the right entrance region of an upper level jet focuses persistent showers and thunderstorms with locally heavy rainfall there. Flash Flood Watch remains in effect for a large portion of north central PA into portions of the Poconos tonight through Saturday evening, with several rounds of heavy rainfall likely to produce excessive runoff on nearly saturated surface soil conditions. Farther southeast, activity will continue to wane with a relatively quiet period of time from late tonight into Saturday morning. Focus for heavy rains shifts southward by Saturday afternoon as convection fires from the central mountains eastward through the Middle to Lower Susquehanna River Valley. Will continue to monitor the potential expansion of FLash Flood Watches to include the Saturday period over the southern and especially southeastern half of central PA. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/... Rich moisture plume will stay draped across much of Central PA Saturday, bringing max coverage and highest intensity of convective rainfall, and raising potential flood concerns again for areas that have been very wet lately. WPC coordinated MDT Excessive Rainfall risk over the region for Saturday. A cold front will slowly cross PA through the day Saturday, bringing rounds of showers and storms across the entire area. The airmass in front of the cold front will be hot and juicy with precipitable water values approaching or slightly above 2". Best chance for flash flooding over the Middle to Lower Susq River Valley comes Sat afternoon and evening, so may very well end up further expanding the current Flash Flood Watch. After an evening maximum in intensity and coverage, front drops southeastward and south of the Mason Dixon line by early Sunday. Showers linger into Sunday morning behind the frontal passage, but the heavy rain threat should be over by then. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Persistent upper level troughing with a mean west-northwest flow aloft will bring a series of cold fronts through central PA next week. Timing of these fronts is uncertain with max POPs weighted toward the afternoon and evening hours. Each front will be accompanied by scattered showers and t-storms, but with much lower PWATs (available deep moisture) we expect the probability of heavy rainfall to remain low. CPC outlooks tilt the odds toward below average rainfall and below normal temperatures beyond midweek. SPC has noted that the overall speed of the flow aloft associated with the broad upper troughing is fcst to remain rather weak. The weak flow combined with lack of well- defined shortwave troughs and differences with frontal timing favors a low predictability for severe weather. Lastly, we were keen to utilize a 50/50 weighting of NBM with the consensus multi-model blend which trends daytime temps closer to or just below seasonal averages through midweek. && .AVIATION /09Z SATURDAY THROUGH WEDNESDAY/... Low vis and cigs likely overnight with FG and BR at IPT and BFD, with patchy fog possible elsewhere. More showers and storms expected tomorrow with restrictions in +TSRA. Outlook... Sat...Restrictions in SHRA/TSRA Sun...Showers gradually sag southeast, reductions possible. Mon-WED...Isolated to scattered P.M. showers/t-storms. && .CTP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for PAZ004>006-010>012- 037-041-042-045-046-051>053-058. && SYNOPSIS...Guseman/Lambert/DeVoir NEAR TERM...Guseman/Lambert/DeVoir SHORT TERM...Guseman/Lambert/DeVoir LONG TERM...Guseman/Steinbugl AVIATION...Gartner/Wagner
Hazardous weather outlook, Jul 16, 11:26 PM EDT, 5 hours 7 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1126 PM EDT Fri Jul 16 2021 PAZ017>019-024>028-033>036-049-050-056-057-059-063>066-180330- Clearfield-Northern Centre-Southern Centre-Cambria-Blair-Huntingdon- Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin-Union-Snyder-Perry- Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- 1126 PM EDT Fri Jul 16 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered strong to severe thunderstorms with gusty winds and hail are possible Saturday afternoon and evening. Locally very heavy rain of over 2 inches may occur in less than one hour where a few thunderstorms train over the same location. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010>012-037-041-042-045-046-051>053-058-180330- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming- Montour-Northumberland-Columbia-Schuylkill- 1126 PM EDT Fri Jul 16 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. Scattered strong to severe thunderstorms with gusty winds and hail are possible Saturday afternoon and evening. Locally very heavy rain of over 2 inches may occur in less than one hour where a few thunderstorms train over the same location. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, Jul 17, 4:33 AM EDT, 0 minutes before
Special Weather Statement National Weather Service State College PA 433 AM EDT Sat Jul 17 2021 PAZ004-170930- Warren PA- 433 AM EDT Sat Jul 17 2021 ...STRONG THUNDERSTORMS WILL AFFECT PARTS OF WARREN COUNTY UNTIL 530 AM EDT... At 432 AM EDT, Doppler radar indicated strong thunderstorms along a line extending from near Findley Lake to Corry to near Columbus to near Riceville to 7 miles east of Guys Mills. Movement was northeast at 45 mph. Very heavy rain is expected. Wind gusts up to 45 mph are possible. Locations impacted include... Warren, Columbus, Youngsville, Russell, Spring Creek, Scandia, Lottsville, Grand Valley, Garland, Warren South, Sugar Grove, Starbrick and Bear Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Minor flooding may develop. Do not drive into water covering the roadway. && LAT...LON 4200 7892 4189 7901 4168 7961 4200 7960 TIME...MOT...LOC 0832Z 241DEG 38KT 4206 7972 4195 7963 4187 7961 4177 7971 4165 7983 Lambert
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 9:11 PM EDT | Special Weather Statement | CTP | Cumberland | 34 min |
| Jul 16, 10:39 PM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, Juniata, Northumberland, Perry, Snyder | 2 hr |
| Jul 17, 6:36 AM EDT | Special Weather Statement | CTP | Warren | 69 min |
| Jul 17, 7:46 AM EDT | Special Weather Statement | CTP | Elk, McKean | 59 min |
| Jul 17, 10:23 AM EDT | Special Weather Statement | CTP | McKean | 37 min |
| Jul 17, 12:01 PM EDT | Areal Flood Advisory | CTP | McKean | 119 min |
| Jul 17, 12:35 PM EDT | Special Weather Statement | CTP | Potter | 40 min |
| Jul 17, 12:55 PM EDT | Areal Flood Advisory | CTP | Warren | 2 hr |
| Jul 17, 1:23 PM EDT | Special Weather Statement | CTP | Clinton | 37 min |
| Jul 17, 1:33 PM EDT | Special Weather Statement | CTP | Lancaster | 27 min |
| Jul 17, 1:48 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 42 min |
| Jul 17, 1:55 PM EDT | Flash Flood Warning | CTP | Cameron, Elk, McKean, Potter, Warren | 3 hr |
| Jul 17, 2:13 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 47 min |
| Jul 17, 2:29 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 46 min |
| Jul 17, 2:46 PM EDT | Special Weather Statement | CTP | Cambria | 29 min |
| Jul 17, 2:47 PM EDT | Areal Flood Advisory | CTP | Lancaster, Lebanon, Schuylkill, York | 2 hr |
| Jul 17, 2:52 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 38 min |
| Jul 17, 2:56 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 34 min |
| Jul 17, 3:02 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon, Schuylkill | 43 min |
| Jul 17, 3:04 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Clearfield, Somerset | 56 min |
| Jul 17, 3:06 PM EDT | Special Weather Statement | CTP | Blair | 24 min |
| Jul 17, 3:14 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 61 min |
| Jul 17, 3:17 PM EDT | Flash Flood Warning | CTP | Lycoming, Tioga | 3 hr |
| Jul 17, 3:35 PM EDT | Special Weather Statement | CTP | Centre | 25 min |
| Jul 17, 3:42 PM EDT | Special Weather Statement | CTP | York | 33 min |
| Jul 17, 3:45 PM EDT | Special Weather Statement | CTP | Huntingdon | 30 min |
| Jul 17, 3:48 PM EDT | Special Weather Statement | CTP | Lancaster | 27 min |
| Jul 17, 3:52 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield | 23 min |
| Jul 17, 4:03 PM EDT | Special Weather Statement | CTP | Dauphin | 27 min |
| Jul 17, 4:05 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Huntingdon, Juniata, Mifflin | 55 min |
| Jul 17, 4:07 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, York | 2 hr |
| Jul 17, 4:14 PM EDT | Special Weather Statement | CTP | Dauphin | 31 min |
| Jul 17, 4:14 PM EDT | Special Weather Statement | CTP | Tioga | 46 min |
| Jul 17, 4:23 PM EDT | Special Weather Statement | CTP | Clinton | 37 min |
| Jul 17, 4:24 PM EDT | Special Weather Statement | CTP | Dauphin | 36 min |
| Jul 17, 4:32 PM EDT | Special Weather Statement | CTP | Lycoming | 28 min |
| Jul 17, 4:34 PM EDT | Special Weather Statement | CTP | Centre | 26 min |
| Jul 17, 4:38 PM EDT | Areal Flood Advisory | CTP | Clinton, Lycoming | 2 hr |
| Jul 17, 4:44 PM EDT | Areal Flood Advisory | CTP | Bedford, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 3 more | 2 hr |
| Jul 17, 4:45 PM EDT | Special Weather Statement | CTP | Dauphin | 30 min |
| Jul 17, 4:47 PM EDT | Special Weather Statement | CTP | Tioga | 28 min |
| Jul 17, 4:50 PM EDT | Special Weather Statement | CTP | Somerset | 25 min |
| Jul 17, 4:50 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Mifflin, Northumberland, Snyder, Union | 55 min |
| Jul 17, 4:53 PM EDT | Areal Flood Advisory | CTP | Cameron, Elk, McKean, Potter, Warren | 66 min |
| Jul 17, 4:56 PM EDT | Areal Flood Advisory | CTP | Columbia, Dauphin, Lycoming, Montour, Northumberland, Schuylkill and 3 more | 61 min |
| Jul 17, 4:58 PM EDT | Special Weather Statement | CTP | Clinton | 32 min |
| Jul 17, 5:02 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming | 43 min |
| Jul 17, 5:08 PM EDT | Special Weather Statement | CTP | Franklin | 37 min |
| Jul 17, 5:14 PM EDT | Flash Flood Warning | CTP | Lycoming, Sullivan | 3 hr |
| Jul 17, 5:16 PM EDT | Special Weather Statement | CTP | Dauphin | 29 min |
| Jul 17, 5:20 PM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, Juniata, Lebanon, Perry | 2 hr |
| Jul 17, 5:27 PM EDT | Special Weather Statement | CTP | Sullivan | 33 min |
| Jul 17, 5:30 PM EDT | Special Weather Statement | CTP | Franklin | 30 min |
| Jul 17, 5:42 PM EDT | Flash Flood Warning | CTP | Adams, Cumberland, Franklin, Fulton, Huntingdon, Perry | 111 min |
| Jul 17, 5:44 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Cumberland, Dauphin, Juniata, Lycoming, Montour and 6 more | 61 min |
| Jul 17, 5:56 PM EDT | Flash Flood Warning | CTP | Columbia, Cumberland, Dauphin, Juniata, Lebanon, Lycoming and 7 more | 3 hr |
| Jul 17, 6:09 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Franklin, York | 36 min |
| Jul 17, 6:22 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Sullivan | 28 min |
| Jul 17, 6:44 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Dauphin, Lancaster, Lebanon, York | 46 min |
| Jul 17, 6:57 PM EDT | Special Weather Statement | CTP | Schuylkill | 33 min |
| Jul 17, 7:07 PM EDT | Areal Flood Advisory | CTP | Adams, York | 2 hr |
| Jul 17, 7:34 PM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 56 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.